Acquired factor VIII inhibitor in a patient with mycosis fungoides

Caroline C. Waddell, Daniel E. Lehane, Mary Anne Zubler

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

Acquired factor VIII inhibitors have been noted in patients with hemophilia A (factor VIII deficiency), in nonhemophilic individuals with various collagen-vascular diseases, in certain normal women following parturition, and occassionally in elderly individuals with no underlying diseases. This study describes the first reported instance of a factor VIII inhibitor in a patient with mycosis fungoides who had bleeding manifested by gross hematuria. Treatment with corticosteroids and cryoprecipitate was followed by cessation of hematuria within two weeks. The patient had one episode of shoulder pain presumably related to hemarthrosis. Immunosuppressive therapy with cyclophosphamide was instituted in an attempt to decrease antibody production and control skin in involvement of mycosis fungoides. Factor VIII inhibitor level rose to 1000 Bethesda units without further serious bleeding. There was no peripheral blood evidence of Sezary syndrome. It is possible that some patients with cutaneous T-cell lymphomas, such as mycosis fungoides and Sezary syndrome, may have an increase in helper T-cells which may lead to excessive B-cell activity and overproduction of antibodies.

Original languageEnglish (US)
Pages (from-to)2901-2903
Number of pages3
JournalCancer
Volume47
Issue number12
DOIs
StatePublished - Jun 15 1981

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Acquired factor VIII inhibitor in a patient with mycosis fungoides'. Together they form a unique fingerprint.

Cite this